Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Hair loss, wrist weakness. Taking sertraline and thyroxine. Normal?

I was told by my hairdresser I had lost quarter to half of my hair since may. I had blood tests done which have came back iron deficient & prescribed iron tablets. I have also been experiencing wrist weakness in both wrists & wondered if this is normal. I also take sertraline for post-natal depression & thyroxine 100mcg, TS3 results not in yet but slightly low on TS4. I had my thyroid removed at age 16yrs. Sadly I cannot pay for this, I ll just go back to my GP on NHS Thank you for your time
Asked On : Tue, 2 Oct 2012
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Psychiatrist 's  Response
Welcome to HCM!

I have read the question carefully and from my clinical experince I can say that almost all problems - hair fall, wrist weakness, iron deficiency, and depression , are related to thyroid deficiency in your case.

It is well established fact that hypo thyroidism, I.e., high TSH, and low T 3 & T4 levels, are related to hair fall, weight gain, increase lipid, lethargy, low mood, weakness, calcium loss, and low iron. the wrist problem or any bony problem. can occur in you as parathyroid gland are also removed when thyroid is removed. Get calcium & phosphorus levels done, along with TSH regularly.

I think you need to increase the thyroxine supplement and use more of iodised foods , like- salt.
Avoid vegetables like- cabbage, ect, as they increase the problem further.

you have been taking iron supplement, along with that you may get help by eating jaggery, more of green leafy vegetables, citrus fruits, nuts, to increase formation of iron and blood. Iton is absorbed more when taken with citrus fruits or water, in empty stomach, never with milk.

You may start calcium suppleamt for wrist weakness. Continue with antidepressant, as this will help you.
For your hair, you may start a good multivitamin, vitamin A, and most important is thyroid supplement.

So, meet your doctor and get adequate thyroid medicines for your self, this is the most important drug for all your problems.

Hope the reply is useful for you
get well soon!
Dr. Manisha Gopal

Answered: Sat, 28 Dec 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor